I'm on 10mg of diazepam for anxiety,it doesn't make me drowsy or sleepy but does make
my anxiety easier. Shouldn't it make me more drowsy? Thanks for any advice
You say you are on this benzodiazepine for an anxiety, and as you point out it helps with it. I do not understand why the question about making you drowsy, do you have a sleep disorder? If you do suffer from insomnia there are plenty of sleeping medications that will definitely make you drowsy and sleepy, and yes, drowsiness is a common side effect, you should ffel good that you are not experiencing potential side effects
Diazepam is one of the weakest benzos although it has a long half life, one of the longest along with Lorazepam, Clonazepam, etc..
The answer to your question is yes generally speaking it does and or would induce drowsiness but drugs do not necessarily have the same effect on everyone. There are 2 positive points here. The fact that your doctor prescribed an appropriate medication (anti anxiety) for anxiety demonstrates you have a good doctor. The other positive point is that the medication is working for you so based on the information you provided I say you're in good shape.
How long have you been taking the Valium? If it's been a while your body may have become habituated to the drug.
You should consult with your health care provider for professional advice as the use of benzodiazepines can have long term consequences.
Best regards, Wildcat
- Diazepam Information for Consumers
- Diazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.